View Full Version : finasteride and frontal hair loss?

05-24-2011, 01:29 AM
What is the impact of finasteride on frontal hair loss? I understand the most dramatic results can be seen in the crown region, however, I am approximately a norwood 2 and if I don't don't' something soon, I will have to update my username.

I would like to maintain my receding hairline for a few more years before I opt for a transplant so I feel fin is the best choice right now. But I recently read a post on another hair loss forum where an individual is claiming it can actually result in increased thinning in the front while regrowing or atleast maintaining hair in the vertex and crown. Are there any fin users or prescribing doctors who can comment on this?

Additionally Im following another user on this forum who started using fin 4 or 5 months ago, and he commented that his frontal hair region "peninsula" is significantly thinner now that he's on it. Obviously he's still early in his medical treatment, but I figured its worth asking.

05-24-2011, 11:35 AM
There's no definite answer to this. I've heard a number reports over the years which match those you've read.

Just like some users get side effects and others do not, and some get regrowth and others do not; a minority of users believe that their frontal region receded or thinned somewhat after taking Finasteride. It seems to be one of the possible experiences with Finasteride. I have never seen an explanation.

From what you say it seems that your hairloss is continuing, so I think it's reasonable to think that if you do experience this uncommon effect then it's nothing that wouldn't happen anyway without drug intervention. Your chances of remaining a NW2 are probably best if you do take it.